Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Used vicodine, Ibuprophen, and fexinal for lower back pain. Is there any effective treatment?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Hello, I have had lower back pain for the last five days. While the pain itself is moderate to light, it is the back spasms that are extremely painful. I wwent to a walk in clinic, and he prescribed me Vicodine, Ibuprophen, and a muscle relaxant called Flexinal. the pain medicines are working great, but yet I still get muscle spasms especially when I lay down. I am losing sleep because of this. What should I do?
Posted Thu, 7 Feb 2013 in Back Pain
Answered by Dr. Saurabh Gupta 1 hour later
Thanks for posting your query.

I have read your query in detail. The symptoms you have described are more likely to be symptoms of muscles strain.

The following measures will help with the pain
• Lie on a hard bed.
• Anti -inflammatory drugs like ibuprofen and muscle relaxant(you are already taking these after consulting your doctor) will help relieve the pain.
• Avoid forward bending.
• Correct your posture while sitting
• Avoid prolonged sitting
• Avoid strenuous activity & lifting heavy weights.
• Apply diclofenac gel on the affected area. Warm compresses will also help.
Do regular back exercise for stretching of contracted muscles and strenthening of weak one under guidance of a physiotherapist or your doctor.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.

Wishing you good health...
Dr Saurabh Gupta.
Orthopaedic Surgeon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor